West Virginia, 2021Flooding in West Virginia, January 26, 2021
January 26, 2021 · NWS RLX · 2 events in 2 counties and zones
A warm front lifted through West Virginia beginning on the afternoon of the 25th. 5 inches, which the area was able to handle originally in response to dry antecedent ground conditions.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted through West Virginia beginning on the afternoon of the 25th. This prompted rainfall accumulations of 1 to 1.5 inches, which the area was able to handle originally in response to dry antecedent ground conditions. However, a secondary round arrived into southern West Virginia late that evening, which posed concerns for flooding, especially within convective showers. During the overnight hours, several counties in the southern portions of the state observed high water issues, primarily in poor drainage areas, as well as small creeks rising out of their banks. A swift water rescue was conducted in Wyoming County as a car became submerged beneath quick rising water in the town of Oceana. Schools in Wyoming County were closed on the 26th as many roadways were blocked by high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 26, 1:16 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 26, 1:16 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
116 AM EST Tue Jan 26 2021
.SYNOPSIS...
Widespread rain largely ends by Tuesday morning. Another system
tracks south of the area Wednesday night, likely bringing rain
changing to snow to the area.
&&
.NEAR TERM /THROUGH TODAY/...
As of 945 PM Monday...
Next round of showers moving through the southern half of the
CWA at this hour. Do not need any more rain in these areas, with
some creeks/streams already starting to creep to then bankfull
mark, especially in Wayne/Lincoln counties. Some slightly
stronger convective elements here as well, and have seen a
lightning strike or two approaching the Tug Fork Valley. Mainly
concerned with the increased rainfall rates in some of the
cells, although they are generally brief and quick to exit any
one location.Only one river gage in action stage right now,
Griffithsville in Lincoln County, but have seen strong rises on
the Twelvepole Creek and other locations on the Mud in western
West Virginia.
As of 225 PM Monday...
Elected to go ahead and issue a winter weather advisory for
southeast Ohio where surface temperatures continue to linger
near the freezing mark. While ice accumulations will mainly be
confined to exposed surfaces (trees and lines), could see some
slippery spots developing on untreated roadways and sidewalks.
As of 115 PM Monday...
Precipitation shield ahead of the warm front continues to spread
north across the region at this hour. Across southeast Ohio,
temperatures have struggled to get away from their morning values of
30 to 32F and could see a brief period of freezing rain prior to
switching over to rain. With filtered IR through the ample clouds,
would expect minimal impacts on treated roadways and dark
surfaces, but slick spots could briefly develop on untreated,
especially concrete surfaces.
Difficult to ascertain exact strength of the warm nose over the
higher terrain at this hour, and cameras not much help either with
precip shield still on the doorstep. Could still see some high
elevation snow this afternoon based on forecast soundings and do
have an inch or so for the highest ridges of Pocahontas and
Randolph County prior to hydrometeors beginning to completely
melt in the warm air aloft.
As the warm front continues to lift north tonight, will see
steepening mid-level lapse rates sourced from the high desert of
northern Mexico beginning to work their way into the region. While
frontal forcing will be waning somewhat until the approach of a cold
front early Tuesday, should have enough dynamic forcing associated
with the jet to overturn (via thunderstorms) these with some
convective enhancement of rainfall rates possible. The area of most
concern will be in the northern mountains where CAD coupled with
cooling via forced ascent up the eastern slopes may be sufficient to
bring surface temperatures back below freezing. Should this occur,
at least a brief period of freezing rain, perhaps heavy at times may
occur, mainly focused along the upper eastern slopes in areas
favored for CAD. Overall, freezing rain coverage in the mountain
zones of Pocahontas and Randolph county will be limited to
these locations with other spots in the zones largely above
freezing. Do have some localized amounts marginally exceeding
warning criteria, but given limited coverage and limited
confidence in surface temperatures, felt an advisory was more
appropriate for now. Could see some lingering light freezing
rain into early Wednesday, but the biggest threat for any more
substantial impacts will be limited to the 8 PM to 2 AM time
frame tonight.
Run-off out of the mountains will also be a concern with a limited
snow pack struggling to soak up rain that falls and frozen ground
ensuring most of what isn't picked up by the snow pack quickly ends
up in streams, creeks and rivers. While widespread issues are not
expected, convectively enhanced rainfall rates could yield some
minor flooding in any flashier mountain basins.
Elsewhere, expecting just a cold rain through this afternoon
accumulations generally 1 to 1.5 inches. Do not anticipate any
significant flooding issues with these amounts given antecedent dry
conditions and largely unfrozen ground.
Should see good warming in typical warm wedge locations tonight as
isentropic downglide with easterly/southeasterly flow over the
higher terrain assists in transporting the base of a stout elevated
mixed layer on west-southwesterly flow to the surface. Here in
Charleston, seems pretty reasonable to go to sleep with
temperatures in the lower 40s this evening and wake up to
temperatures around 50.
Tuesday will be dry for much of the area, however wrap-around
moisture along with a weak disturbance wrapping around the backside
of the departing low will likely yield low clouds/drizzle for our
northern WV and southeastern OH counties through much of the the
day. This will also stymie their ability to warm up, reaching
only the mid 40s while central WV makes it into the mid to upper
50s and the southern coalfield perhaps touch 60.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
As of 151 PM Monday...
Models continue to suggest a secondary cold front will push
south of the area Tuesday night into Wednesday. Based on model
soundings, still appears that there will be a return of the
stratus beneath the low frontal inversion, along with drizzle
early Tuesday night across far northern portions of the area,
especially portions of southeast Ohio.
An upper level trof will approach the region from the west
Wednesday and then quickly push east Wednesday night. The
associated surface low, which will develop over the gulf
coastal states, will move northeast into the Atlantic Ocean off
of the Carolinas Wednesday night.
The end result should be precipitation overspreading much of the
region Wednesday and Wednesday night. Most of the precipitation
should fall across our VA counties as well as West Virginia
locations generally south and east of I-79 and I-64.
It will be cooler on Wednesday than what is expected tomorrow.
However, readings should still be above freezing in most
locations. The exception will be across the highest elevations
where readings should be around freezing.
Because of the speed of the system and the warm low-level
temperatures, have cut back on snowfall amounts on Wednesday.
The precipitation should change to snow just about everywhere
Wednesday night as colder air filters into the area.
Outside of the possibility of some snow showers in the favored
upslope areas early, the remainder of the region should be dry
Thursday with temperatures well below normal.
Current thinking is that when the storm is over, portions of
the mountains could be around 2 inches of snow with lessor
amounts across the adjacent counties.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 1141 AM Monday...
Surface high pressure and a building ridge aloft should result
in dry weather Thursday night through Friday night.
The next system tracks north of the area this weekend. Long
range models are handling the speed of the next system
differently with the Canadian model being the fastest and the
ECMWF being a bit slower. Because of this uncertainty, have gone
with a model blend.
Precipitation should spread across the region late Saturday with
mainly rain to the area. There may be snow or a wintry mix on
the front end late Saturday into Saturday night. Rain should
then prevail across the lowlands with snow generally limited to
the higher elevations on Sunday.
As the system moves east, colder air should filter into the
area with the precipitation changing back to snow in many
locations Sunday night into Monday.
The precipitation chances will decrease rapidly from the west as
high pressure once again takes control.
In advance of this system, expect a warming trend with readings
near 50 degrees across the southern coalfields on Sunday. Monday
should be colder with readings closer to seasonal values.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 100 AM Tuesday...
A mix of flight rules from MVFR to LIFR are expected overnight
as patchy rain continues moving across the area. BR is also
present tonight and will likely continue to restrict
visibilities into the morning. Conditions will gradually
improve after 15Z Tuesday with ceilings lifting roughly south to
north. To the south, sites should break into VFR conditions
during the afternoon. To the north, however, MVFR may remain all
day. MVFR ceilings will then spread back across the CWA Tuesday
night.
Winds will veer during the period, eventually settling on a
westerly direction by afternoon. Winds may become gusty during
the afternoon, but will relax again during the evening.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: BR overnight could cause lower VIS than
indicated in the TAFs. Timing of CIG improvement and end timing
for rain may also vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 01/26/21
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H L L H L L H H H H H L
HTS CONSISTENCY H L L L L L H H L L H H
BKW CONSISTENCY H H H H H L L H H L H H
EKN CONSISTENCY H H H M H H M M H H H H
PKB CONSISTENCY H H H H L H H L L H H H
CKB CONSISTENCY H H L H H L L H H H H H
AFTER 06Z WEDNESDAY...
IFR possible in snow late Wednesday night into Thursday
morning, especially in and near the mountains.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 7 AM EST this morning for WVZ523-
526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...JSH/JP
NEAR TERM...26/JP
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...JLBHazardous weather outlook, Jan 25, 6:55 PM EST, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
655 PM EST Mon Jan 25 2021
KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>030-033-
034-039-515>522-524-525-270000-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-
Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-McDowell-
Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
655 PM EST Mon Jan 25 2021
This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Tonight.
Rainfall amounts of 1 to 2 inches into tonight poses mainly a minor
areal flood risk. There is a marginal risk for excessive rainfall
across much of this area.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ523-526-270000-
Northwest Pocahontas-Southeast Randolph-
655 PM EST Mon Jan 25 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
This Hazardous Weather Outlook is for portions of northeast West
Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
There is a slight winter storm threat for Wednesday night into
Thursday. If the threat materializes, it may cause travel
disruptions.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-075-076-083>085-WVZ009>011-019-020-031-032-040-270000-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Wood-
Pleasants-Tyler-Ritchie-Doddridge-Harrison-Taylor-Barbour-
655 PM EST Mon Jan 25 2021
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jan 26, 12:57 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLOOD MATEWAN 37.62N 82.17W
01/25/2021 MINGO WV 911 CALL CENTER
REQUEST FOR HIGH WATER SIGNS.
&&
EVENT NUMBER RLX2100092
TRMLocal storm report, Jan 26, 1:08 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 2 N LIBERTY 38.65N 81.72W
01/24/2021 E0.5 INCH PUTNAM WV NWS EMPLOYEE
ESTIMATED ONE HALF INCH BECAUSE SOME SETTLING MAY HAVE
OCCURED PRIOR TO MEASUREMENT. SOFT GLAZE OF ICE ATOP THE
SNOW WITH FREEZING DRIZZLE AT 32 DEGREES.
0600 AM SNOW SNOWSHOE 38.40N 79.99W
01/25/2021 M2.0 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0600 AM SNOW 3 E ALUM CREEK 38.29N 81.79W
01/25/2021 M0.2 INCH KANAWHA WV COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW SNOWSHOE 38.40N 79.99W
01/25/2021 M11.0 INCH POCAHONTAS WV CO-OP OBSERVER
SNOW DEPTH.
0615 AM SNOW WARNOCK 38.49N 83.02W
01/25/2021 M0.2 INCH GREENUP KY CO-OP OBSERVER
24-HOUR SNOWFALL.
0625 AM SNOW SAINT ALBANS 38.38N 81.83W
01/25/2021 M0.2 INCH KANAWHA WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW 3 NE FROST 38.29N 79.82W
01/25/2021 M0.6 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW 3 NNW ROSEDALE 38.78N 80.96W
01/25/2021 M1.8 INCH GILMER WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW 3 NE FROST 38.29N 79.82W
01/25/2021 M1.0 INCH POCAHONTAS WV CO-OP OBSERVER
SNOW DEPTH.
0630 AM SNOW NE COOL RIDGE 37.66N 81.09W
01/25/2021 M0.8 INCH RALEIGH WV COCORAHS
SNOW DEPTH.
0631 AM SNOW 1 WNW ST. ALBANS 38.38N 81.83W
01/25/2021 M0.2 INCH KANAWHA WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW BUCKEYE 38.19N 80.13W
01/25/2021 M1.0 INCH POCAHONTAS WV CO-OP OBSERVER
SNOW DEPTH.
0700 AM SNOW ELKINS 38.94N 79.84W
01/25/2021 M4.0 INCH RANDOLPH WV CO-OP OBSERVER
SNOW DEPTH.
0700 AM SNOW 6 W GLENVILLE 38.95N 80.94W
01/25/2021 M0.5 INCH GILMER WV COCORAHS
SNOW DEPTH.
0700 AM SNOW 1 NE CRAIGSVILLE 38.34N 80.65W
01/25/2021 M2.0 INCH NICHOLAS WV COCORAHS
SNOW DEPTH.
0700 AM SNOW 4 SW CASS 38.36N 79.96W
01/25/2021 M1.5 INCH POCAHONTAS WV COCORAHS
SNOW DEPTH.
0700 AM SNOW 3 ESE MIDDLEBOURNE 39.47N 80.86W
01/25/2021 M0.1 INCH TYLER WV COCORAHS
SNOW DEPTH.
0700 AM SNOW 2 SW WALKER 39.16N 81.41W
01/25/2021 M0.1 INCH WOOD WV COCORAHS
SNOW DEPTH.
0700 AM SNOW BUCKEYE 38.19N 80.13W
01/25/2021 M1.5 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW ELKINS 38.94N 79.84W
01/25/2021 M0.5 INCH RANDOLPH WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 3 ESE MIDDLEBOURNE 39.47N 80.86W
01/25/2021 M0.1 INCH TYLER WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 NW NEW LEXINGTON 39.73N 82.22W
01/25/2021 M0.1 INCH PERRY OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 N ATHENS 39.34N 82.10W
01/25/2021 M0.2 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 SSE ATHENS 39.29N 82.08W
01/25/2021 M0.3 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 5 WNW ALBANY 39.25N 82.27W
01/25/2021 M0.1 INCH VINTON OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 NE GLOUSTER 39.55N 82.00W
01/25/2021 M0.3 INCH MORGAN OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW PARKERSBURG 39.28N 81.56W
01/25/2021 M0.5 INCH WOOD WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW SOUTHRIDGE NWS 38.31N 81.72W
01/25/2021 M0.1 INCH KANAWHA WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW TYGART LAKE 39.31N 80.03W
01/25/2021 M0.2 INCH TAYLOR WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 NNW CENTER POINT 39.42N 80.66W
01/25/2021 M0.2 INCH DODDRIDGE WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 W GLENVILLE 38.95N 80.94W
01/25/2021 M0.5 INCH GILMER WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 W CHARLESTON 38.35N 81.67W
01/25/2021 M0.2 INCH KANAWHA WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 W CHARLESTON 38.34N 81.68W
01/25/2021 M0.1 INCH KANAWHA WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 SW ST. ALBANS 38.35N 81.84W
01/25/2021 M0.1 INCH KANAWHA WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 NE CRAIGSVILLE 38.34N 80.65W
01/25/2021 M1.0 INCH NICHOLAS WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 4 SW CASS 38.36N 79.96W
01/25/2021 M0.8 INCH POCAHONTAS WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 ESE PENNSBORO 39.27N 80.96W
01/25/2021 M0.1 INCH RITCHIE WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 ESE MIDDLEBOURNE 39.47N 80.86W
01/25/2021 M0.1 INCH TYLER WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 SW WALKER 39.16N 81.41W
01/25/2021 M0.3 INCH WOOD WV COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW 4 SW GLOUSTER 39.47N 82.13W
01/25/2021 M0.3 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW 3 SE WEST UNION 39.27N 80.73W
01/25/2021 M0.1 INCH DODDRIDGE WV COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW 2 SSW HURRICANE 38.42N 82.03W
01/25/2021 M0.1 INCH PUTNAM WV COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW 1 S BARTOW 38.53N 79.77W
01/25/2021 M3.0 INCH POCAHONTAS WV CO-OP OBSERVER
SNOW DEPTH.
0730 AM SNOW 4 SW GLOUSTER 39.47N 82.13W
01/25/2021 M0.3 INCH ATHENS OH COCORAHS
SNOW DEPTH.
0730 AM SNOW 1 S BARTOW 38.53N 79.77W
01/25/2021 M0.3 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0745 AM SNOW STONEWALL JACKSON 39.00N 80.47W
01/25/2021 M0.2 INCH LEWIS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 6 S RIPLEY 38.74N 81.69W
01/25/2021 M1.0 INCH JACKSON WV COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 6 E POINT PLEASANT 38.86N 82.02W
01/25/2021 M0.2 INCH MASON WV COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 6 S RIPLEY 38.74N 81.69W
01/25/2021 M0.5 INCH JACKSON WV COCORAHS
SNOW DEPTH.
0800 AM SNOW 6 E POINT PLEASANT 38.86N 82.02W
01/25/2021 M0.2 INCH MASON WV COCORAHS
SNOW DEPTH.
0815 AM SNOW 2 NE ROCK CAVE 38.86N 80.31W
01/25/2021 M2.0 INCH UPSHUR WV CO-OP OBSERVER
SNOW DEPTH.
0840 AM SNOW 3 SE AMESVILLE 39.37N 81.92W
01/25/2021 M0.1 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER RLX2100093
EVENT NUMBER RLX2100094
EVENT NUMBER RLX2100095
EVENT NUMBER RLX2100096
EVENT NUMBER RLX2100097
EVENT NUMBER RLX2100098
EVENT NUMBER RLX2100099
EVENT NUMBER RLX2100100
EVENT NUMBER RLX2100101
EVENT NUMBER RLX2100102
EVENT NUMBER RLX2100103
EVENT NUMBER RLX2100104
EVENT NUMBER RLX2100105
EVENT NUMBER RLX2100106
EVENT NUMBER RLX2100107
EVENT NUMBER RLX2100108
EVENT NUMBER RLX2100109
EVENT NUMBER RLX2100110
EVENT NUMBER RLX2100111
EVENT NUMBER RLX2100112
EVENT NUMBER RLX2100113
EVENT NUMBER RLX2100114
EVENT NUMBER RLX2100115
EVENT NUMBER RLX2100116
EVENT NUMBER RLX2100117
EVENT NUMBER RLX2100118
EVENT NUMBER RLX2100119
EVENT NUMBER RLX2100120
EVENT NUMBER RLX2100121
EVENT NUMBER RLX2100122
EVENT NUMBER RLX2100123
EVENT NUMBER RLX2100124
EVENT NUMBER RLX2100125
EVENT NUMBER RLX2100126
EVENT NUMBER RLX2100127
EVENT NUMBER RLX2100128
EVENT NUMBER RLX2100129
EVENT NUMBER RLX2100130
EVENT NUMBER RLX2100131
EVENT NUMBER RLX2100132
EVENT NUMBER RLX2100133
EVENT NUMBER RLX2100134
EVENT NUMBER RLX2100135
EVENT NUMBER RLX2100136
EVENT NUMBER RLX2100137
EVENT NUMBER RLX2100138
EVENT NUMBER RLX2100139
EVENT NUMBER RLX2100140
EVENT NUMBER RLX2100141
EVENT NUMBER RLX2100142
EVENT NUMBER RLX2100143
EVENT NUMBER RLX2100144
TRMFlood, Raleigh
- When
- January 26, 3:00 AM EST to 6:00 AM EST
- Where
- Raleigh County, 1.44 mi NW of Cirtsville to 0.55 mi WNW of Stickney
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.884, -81.300
High water issues arose across both lanes of the 100 Block of Central Avenue in Lester and the 3500 Block of Flat Top Road in Ghent.
Flood, Wyoming
- When
- January 26, 6:00 AM EST to 10:00 AM EST
- Where
- Wyoming County, 2.05 mi NW of Campus to 3.08 mi ESE of Clear Fork
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.747, -81.751
Across portions of Oceana, East Pineville, Rockview, Rockview, Huff Mountain, and Glen Fork high water issues occurred in poor drainage areas. This caused road blockages and limited to no access issuances to several residential areas. A swift water rescue was conducted in Oceana as a vehicle swept away within flooded waters between Westside High School and the Lynco post office.
Several creeks rose out of their banks during this time as well, including Laurel Creek in Matheny, Indian Creek in Indian Creek Hollow, Huff Creek in Cyclone, and Clear Fork Creek in Lynco, Lillyhaven, Lillydale, and Clear Fork.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in California, January 26 to 29, 20211 injured · $20 million · 61 kt wind · 104 events
- Blizzard and Winter Storm in California, January 26 to 29, 20212 injured · $900,000 · 58 kt wind · 27 events
- Flash Flood and Debris Flows in California, January 26 to 29, 2021$315,000 · 70 kt wind · 58 events
- Debris Flow in Virginia, January 26, 2021$25,000 · 1 event
- Winter Weather in New York, January 26 to 27, 202119 events
- Dense Fog in Virginia, January 26 to 27, 202118 events
- Heavy Snow in Washington, January 26 to 28, 202118 events
- Damaging Winds in Georgia, January 26, 2021$14,000 · 50 kt wind · 6 events
- Winter Weather in Pennsylvania, January 26, 202111 events
- Winter Weather in New Jersey, January 26 to 27, 20216 events
- Dense Fog in Maryland, January 26 to 27, 20215 events
- High Wind in Oregon, January 26, 202167 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 933480, 933482.